MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH LEICA TP1020; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS NUSSLOCH GMBH LEICA TP1020; PROCESSOR, TISSUE, AUTOMATED
Model Number LEICA TP1020 VF/ACCESSOR. (100/120/230/240V/50-60HZ)
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Headache (1880)
Date of Event 05/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The leica biosystems field application specialist has communicated with the customer and confirmed that the customer placed the instrument in off-site storage.The customer does not intend to return the device to their laboratory or provide alternatice access to the device for further inspection or testing.Therefore, no conclusive root cause can be established for this incident.Although the root cause of this case cannot be confirmed due to insufficient information, we have made speculations about possible causes below: suspected cause ¿ wax bath improper placement / carousel deviation due to the instrument was moved offsite to a storage unit facility and no longer in a lab space, the onsite inspection is unavailable.Based on the only available photos and event description, this case has the following suspected causes: if the wax bath is placed correctly, the most likely cause of the accident is that the instrument has been in use for a long time, and the carousel gradually deviates from its original position during operation, preventing the sample basket from aligning with the center of the wax bath, resulting in a collision.A skewed lid hook or a faulty verpos pcb can also cause such an accident.However, according to the provided photos, the wax bath is not tilted to the left or right, but outward from the center of the circle.This is more like the wax bath was hit by the descending sample basket due to improper placement, rather than a malfunction of the instrument itself.
 
Event or Problem Description
On 25 june 2025, leica biosystems (lbs) received a device malfunction complaint where laboratory staff members were exposed to reagent fumes.The complainant informed lbs that several staff members reported dizziness, vomiting, nausea, headaches and more and several went to urgent care for further evaluation and testing.The lbs field applications specialist (fas) investigating this event with the complainant documented the following, ¿customer mentioned the incident which everyone felt sick was during the first week of may and when asked to confirm the date, she mentioned she thinks it was may 4th and based the date off timestamps of emails and text messages surrounding the incident.¿ on 27 june 2025, the lbs fas documented the following information from the complainant, ¿¿3 staff members decided among themselves to seek medical treatment.2 of the 3 staff members were found to have a presence of over-exposure based on testing.¿ the type of testing is unknown.The complainant also mentioned, ¿¿one of the staff members was recommend glutathione injection, ivs, hyperbaric oxygen.¿ when the customer was asked about the type of treatment, the customer did not disclose any details aside from what was recommended for the single individual mentioned previously and that the staff members that sought treatment were found to have elevated levels of chemical exposure.Specific type of treatment was not provided.The lbs fas documented, ¿when asked, the customer did not want to provide identifier information about the 2-3 staff members that sought medical treatment.Customer did mention she did not want to request that information from the staff due to hippa concerns.¿.

Brand Name
LEICA TP1020
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong 20120 6
CH   201206
Manufacturer Contact
andreas helmstetter
heidelbergerstrasse 17-19
GM   69226
6224143413
MDR Report Key22586152
Report Number8010478-2025-00023
Device Sequence Number9341006
Product Code IEO
UDI-Device Identifier04049188003102
UDI-Public(01)04049188003102(11)180525
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLEICA TP1020 VF/ACCESSOR. (100/120/230/240V/50-60HZ)
Device Catalogue Number1491020US02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown